RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



TMF:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


TMF, 2014, Volume 178, Number 3, Pages 403–415 (Mi tmf8548)  

Differential-geometric aspects of a nonholonomic Dirac mechanics: Lessons of a model quadratic in velocities

V. P. Pavlov

Steklov Mathematical Institute, RAS, Moscow, Russia

Abstract: Faddeev and Vershik proposed the Hamiltonian and Lagrangian formulations of constrained mechanical systems that are invariant from the differential geometry standpoint. In both formulations, the description is based on a nondegenerate symplectic $2$-form defined on a cotangent bundle $T^*Q$ (in the Hamiltonian formulation) or on a tangent bundle $TQ$ (in the Lagrangian formulation), and constraints are sets of functions in involution on these manifolds. We demonstrate that this technique does not allow “invariantization” of the Dirac procedure of constraint “proliferation.” We show this in an example of a typical quantum field model in which the original Lagrange function is a quadratic form in velocities with a degenerate coefficient matrix. We postulate that the initial phase space is a manifold where all arguments of the action functional including the Lagrange multipliers are defined. The Lagrange multipliers can then be naturally interpreted physically as velocities (in the Hamiltonian formulation) or momenta (in the Lagrangian formulation) related to “nonphysical” degrees of freedom. A quasisymplectic $2$-form invariantly defined on such a manifold is degenerate. We propose new differential-geometric structures that allow formulating the Dirac procedure invariantly.

Keywords: nonholonomic Dirac mechanics, constraint proliferation, differential geometry

DOI: https://doi.org/10.4213/tmf8548

Full text: PDF file (393 kB)
References: PDF file   HTML file

English version:
Theoretical and Mathematical Physics, 2014, 178:3, 347–358

Bibliographic databases:

Received: 13.05.2013
Revised: 06.10.2013

Citation: V. P. Pavlov, “Differential-geometric aspects of a nonholonomic Dirac mechanics: Lessons of a model quadratic in velocities”, TMF, 178:3 (2014), 403–415; Theoret. and Math. Phys., 178:3 (2014), 347–358

Citation in format AMSBIB
\Bibitem{Pav14}
\by V.~P.~Pavlov
\paper Differential-geometric aspects of a~nonholonomic Dirac mechanics: Lessons of a~model quadratic in velocities
\jour TMF
\yr 2014
\vol 178
\issue 3
\pages 403--415
\mathnet{http://mi.mathnet.ru/tmf8548}
\crossref{https://doi.org/10.4213/tmf8548}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3301509}
\zmath{https://zbmath.org/?q=an:1298.81129}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2014TMP...178..347P}
\elib{http://elibrary.ru/item.asp?id=21826662}
\transl
\jour Theoret. and Math. Phys.
\yr 2014
\vol 178
\issue 3
\pages 347--358
\crossref{https://doi.org/10.1007/s11232-014-0147-0}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000334254700006}
\elib{http://elibrary.ru/item.asp?id=21872687}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84898765861}


Linking options:
  • http://mi.mathnet.ru/eng/tmf8548
  • https://doi.org/10.4213/tmf8548
  • http://mi.mathnet.ru/eng/tmf/v178/i3/p403

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теоретическая и математическая физика Theoretical and Mathematical Physics
    Number of views:
    This page:354
    Full text:55
    References:42
    First page:30

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019